Tornadoes · United States · Nebraska · 2008
EF0 tornado, Champion, Nebraska, June 4, 2008
This EF0 tornado ran 0.1 miles across Chase County on June 4, 2008, touching down at 5:13 PM MDT and reaching 20 yards wide. It killed nobody, and did $25,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 4, 2008
- Touchdown
- 5:13 PM MDT (23:13 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- County
- Chase County
- Touchdown point
- 40.390, -101.742
- Lift-off point
- 40.390, -101.742
- Record number
- 0806041713-01
What the Weather Service recorded
Supercell thunderstorms developed along a nearly stationary front across southwest Nebraska during the afternoon hours of June 4th and continued through the afternoon of June 5th. The storms produced very large hail during the overninght and morning hours, then some tornadoes during the afternoon of June 5th.
A supercell tornado touched down and overturned 3 pivot irrigation systems, broke off trees and 3 power poles as it moved northeast for less than a mile. The supercell also produced 3 other tornadoes in Chase County.
A supercell spawned a brief tornado touchdown that overturned a pivot irrigation system. This same supercell produced 3 other brief tornadoes in Chase County.
A supercell spawned a brief tornado touchdown which destroyed small outbuildings, tore the roof of a garage off and slammed it into the west side of the house, broke a skylight on the house, and damaged the roof of the house. Baseball size hail accompanying the tornado tore holes in the metal siding on the house. This same supercell produced 3 other brief tornadoes in Chase County.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
32 minutes of warning. NWS LBF issued a tornado warning for this county at 22:41 UTC, 32 minutes before the tornado touched down, in force until 23:15 UTC.
The county was under a tornado watch, issued at 18:42 UTC and running to 02:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:42 UTC | 02:00 UTC | Tornado Watch | LBF |
| 22:38 UTC | 23:30 UTC | Severe Thunderstorm Warning | LBF |
| 22:41 UTC | 23:15 UTC | Tornado Warning | LBF |
| 23:14 UTC | 23:45 UTC | Tornado Warning | LBF |
| 23:22 UTC | 01:15 UTC | Flash Flood Warning | LBF |
| 23:35 UTC | 00:00 UTC | Tornado Warning | LBF |
| 23:47 UTC | 00:01 UTC | Tornado Warning | LBF |
| 23:58 UTC | 00:30 UTC | Tornado Warning | LBF |
| 00:33 UTC | 01:30 UTC | Severe Thunderstorm Warning | LBF |
| 01:28 UTC | 02:00 UTC | Tornado Warning | LBF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the tornado touched down at Jun 4, 2:00 PM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 4, 2:00 PM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT WED JUN 4 2008 .DISCUSSION... TONIGHT THROUGH THURSDAY MORNING... THE ATM IS GETTING READY TO BLOW APART AS MOISTURE IS BEING DRAWN WESTWARD AND DEEP CYCLOGENESIS COMMENCES. THE FIRST OF TWO OR MORE DISTURBANCES IS EMERGING FROM THE COLO FRONT RANGE. THE RUC40 DEEPENS LOW PRESSURE OVER SERN COLO TO 985 MB THIS EVENING AND LIFTS IT NORTH TOWARD THE NEBRASKA BORDER BY 03Z ENHANCING MOISTURE INFLOW ACROSS THE HIGH PLAINS. ALL OF THE INGREDIENTS ARE IN PLACE FOR HEAVY RAINFALL AND SEVERE WEATHER WITH POWERFUL DYNAMICS SWEEPING EAST THROUGH THE 4 CORNERS REGION TONIGHT. THE MODEL CONSENSUS SUGGESTED AREAS NORTH AND WEST WOULD RECEIVE 2 TO 4 INCHES OF RAIN TONIGHT THROUGH THURSDAY AFTERNOON. 1 TO 2 INCHES COULD FALL SOUTH AND EAST. THE STATIONARY FRONT DRAPED FROM KIML TO KLXN IS EXPECTED TO PROVIDE EXCELLENT FOCUS FOR HEAVY RAIN MOSTLY NORTH OF THIS BOUNDARY. A FEW COUNTIES WERE ADDED SOUTH OF THE FRONT WHERE SCATTERED DEEP CONVECTION IS EXPECTED THIS AFTN AND THIS EVENING AND THESE ARE NATURALLY FLOOD PRONE AREAS. NORTHWESTWRN ZONES WERE EXCLUDED FROM THE FLASH FLOOD WATCH AS FLOOD GUIDANCE IS QUITE HIGH.THUS WIDESPREAD RAIN AND LOCALLY INTENSE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. MOST OF THE FCST AREA COULD EXPERIENCE SEVERE WEATHER TONIGHT WITH THE TORNADO THREAT GENERALLY ALONG AND SOUTH OF INTERSTATE 80 INCLUDING CUSTER COUNTY AND THE TIER OF COUNTIES TO THE NORTH. THURSDAY AFTERNOON AND EVENING...AS INDICATED BY THE ECMWF YESTERDAY AND TODAY...THE MODELS ARE TRENDING SLIGHTLY FARTHER WEST WITH TRACK OF THE SFC LOW. SOME AREAS ALONG AND EAST OF HIGHWAY 83 ARE NOW EXPECTED TO BE IN THE WARM SECTOR SOME TIME THURSDAY AFTN. CONDITIONS WILL BE RIPE FOR ISOLATED TORNADOES ALONG THE WARM FRONT AS IT APPEARS THE TRIPLE POINT OF THE SFC LOW WILL LIFT THROUGH THIS AREA. AREAS TO THE WEST COULD EXPERIENCE ISOLATED HAIL THREAT OR EVEN A TORNADO THREAT IF THE MODELS TREND SLIGHTLY WEST AS THEY HAVE BEEN. RAIN AND THUNDERSTORM ACTIVITY SHOULD BE ON THE DECREASE THURSDAY EVENING THROUGH EARLY FRIDAY MORNING. SKIES SHOULD BE CLEARING THROUGHOUT THE DAY FRIDAY AS THE SYSTEM LIFTS INTO THE UPPER MIDWEST. SATURDAY AND SUNDAY...BOTH THE GFS HAVE COME INTO AGREEMENT BY PUSHING A COLD FRONT THROUGH SATURDAY MORNING WITH GENERALLY COOL OR SEASONABLE TEMPERATURES. HPC SUGGEST SLIGHT CHANCE POPS SATURDAY NIGHT AND SUNDAY. THE NAM12/GFS BLEND FOR SATURDAY WAS DRY. MONDAY...TUESDAY AND WEDNESDAY...THE GFS AND ECMWF ARE OUT OF PHASE. THE GFS WARMS UP AND ECMWF COOLS DOWN. HPC SUGGESTED THE WARMER GFS WITH HIGHS IN THE 80S TO NEAR 90. AN ATTEMPT WAS MADE TO TEMPER THESE FCST HIGHS TOWARD THE ECMWF BUT TO NO AVAIL. LATER FCSTS MAY HAVE TO LOWER THESE TEMPS SUBSTANTIALLY. THE FCST IS GENERALLY DRY BUT ECMWF DRAGS A COLD FRONT SLOWLY SOUTH THROUGH NEB AND KANSAS PRODUCING ROUND AFTER ROUND OF THUNDERSTORMS. && .AVIATION... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION WEDNESDAY AFTERNOON AND NIGHT AS A POTENT UPR LVL DISTURBANCE EJECTS EAST ACROSS THE PLAINS. LOW PRESSURE DEVELOPING OVER WESTERN KANSAS WILL FAVOR THE DEVELOPMENT OF EAST/SOUTHEAST WINDS DURING THE AFTERNOON. THEN...AS THE SFC LOW MOVES NORTHEAST INTO EASTERN NEBRASKA...WINDS WILL STRENGTHEN SLIGHTLY AND BECOME NORTHEASTERLY BY 06Z. AS STORMS EXIT THE REGION AFTER 12Z THURSDAY...LOW CLOUDS/STRATUS MAY THICKEN...CAUSING CEILINGS AND VSBY TO DROP INTO THE MVFR FLIGHT CATEGORY AT BOTH KLBF AND KVTN TAF SITES. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT THROUGH THURSDAY MORNING ZONES 027-028-038-059-070-071-006-007-009- 010-029. && CDC/JG
Hazardous weather outlook, Jun 4, 2:22 PM MDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT WED JUN 4 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-052030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 322 PM CDT WED JUN 4 2008 /222 PM MDT WED JUN 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SURFACE LOW PRESSURE WILL INTENSIFY ACROSS WESTERN KANSAS AND EASTERN COLORADO TODAY...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE ROCKIES. EASTERLY LOW LEVEL WINDS WILL TRANSPORT MOISTURE INTO THIS REGION...LEADING TO A MODERATELY UNSTABLE ENVIRONMENT. AS THE EVENING PROGRESSES...THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM NORTHEAST COLORADO INTO SOUTHERN NEBRASKA...AND THEN SPREAD NORTHEAST INTO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE PRESENCE OF STRONG VERTICAL WIND SHEAR WILL FAVOR THE DEVELOPMENT OF SUPERCELLS PRODUCING LARGE HAIL AND ISOLATED TORNADOES. THE HIGHEST SEVERE WEATHER THREAT THIS EVENING IS EXPECTED TO RESIDE ALONG AND SOUTH OF AN OSHKOSH TO ONEILL LINE. AS THE UPPER LEVEL DISTURBANCE BEGINS TO EMERGE ACROSS THE PLAINS TONIGHT...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE...PARTICULARLY EAST OF HIGHWAY 83. ALTHOUGH SEVERE WEATHER WILL STILL BE POSSIBLE...THE MAIN CONCERN WILL BE HEAVY RAIN LEADING TO FLASH FLOODING. AT THIS TIME...THE GREATEST THREAT FOR FLASH FLOODING IS OVER PORTIONS OF NORTH CENTRAL NEBRASKA...EAST OF A LINE FROM SPRINGVIEW...TO AMELIA...TO BARTLETT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE LIFTS ACROSS THE CENTRAL PLAINS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA...WITH LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING STRAIGHT LINE WINDS EXPECTED. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH TUESDAY ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF AN OSHKOSH TO ONEILL LINE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
In the hours before
Local storm report, Jun 4, 3:37 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
437 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 W STOCKVILLE 40.53N 100.46W
06/04/2008 E1.00 INCH FRONTIER NE PUBLIC
&&
13Local storm report, Jun 4, 3:54 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 6 N STOCKVILLE 40.62N 100.38W
06/04/2008 E1.00 INCH FRONTIER NE PUBLIC
&&
13Local storm report, Jun 4, 4:01 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 7 SE CURTIS 40.56N 100.42W
06/04/2008 E1.50 INCH FRONTIER NE PUBLIC
&&
13Local storm report, Jun 4, 4:40 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 4 W EUSTIS 40.66N 100.11W
06/04/2008 E1.00 INCH FRONTIER NE PUBLIC
&&
13Local storm report, Jun 4, 4:45 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 2 N EUSTIS 40.69N 100.03W
06/04/2008 E0.88 INCH FRONTIER NE PUBLIC
&&
MASEKLocal storm report, Jun 4, 5:12 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM FLOOD PAGE 42.40N 98.42W
06/04/2008 HOLT NE LAW ENFORCEMENT
PUBLIC REPORT OF NEARLY 2 INCHES THIS EVENING IN TOWN.
SHERIFF CONFIRMED WITH STANDING WATER THROUGHOUT TOWN.
&&
MASEKThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
N. Platte/Lee Bi, NE (KLBF), 12:00Z
11.2 hours before the tornado, 127 km from the path. June 4, 2008.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -173 J/kg
- Surface CAPE
- 740 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 5.3 K/km
N. Platte/Lee Bi, NE (KLBF), 00:00Z
0.8 hours after it, 127 km from the path. June 5, 2008.
- Mixed-layer CAPE
- 1552 J/kg
- Mixed-layer CIN
- -4 J/kg
- Surface CAPE
- 2640 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.9
- 0-3 km lapse rate
- 6.4 K/km
The radar
The Goodland radar (KGLD), 114 km away, was scanning. The volume nearest the touchdown began at 22:58 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:13 UTC | TORNADO | 6 S Champion | Chase, NE | TRAINED SPOTTERS SIGHTED TORNADO PICKING UP DEBRIS. |
| 23:19 UTC | HAIL 1.75 | Champion | Chase, NE | |
| 23:20 UTC | TORNADO | 4 Sse Champion | Chase, NE | TORNADO REPORTED TO HAVE HEAVILY DAMAGED FARMSTEAD BUT NO INJURIES WERE REPORTED. |
| 23:45 UTC | HAIL 1.75 | Imperial | Chase, NE | |
| 23:53 UTC | TORNADO | 1 Ne Wauneta | Chase, NE | |
| 00:42 UTC | HAIL 2.75 | 4 Ssw Hayes Center | Hayes, NE | |
| 01:00 UTC | HAIL 1.75 | 19 N Benkelman | Dundy, NE | HAIL IS COVERING GROUND. |
| 01:00 UTC | HAIL 1.75 | 20 N Benkelman | Chase, NE | HAIL IS COVERING GROUND. |
| 01:09 UTC | HAIL 1.75 | 11 S Imperial | Chase, NE | |
| 01:26 UTC | HAIL 2.5 | 16 N Benkelman | Dundy, NE | HAIL BROKE WINDSHIELD. |
| 01:44 UTC | HAIL 1 | 6 Nnw Parks | Dundy, NE | HAIL FOR FOUR MINUTES. |
| 01:55 UTC | HAIL 4.25 | 3 Wnw Palisade | Hayes, NE | |
| 02:03 UTC | HAIL 1.75 | 8 Nnw Stratton Ne | Hitchcock, NE | HAIL MOSTLY 1 INCH. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are
The other tornadoes of June 4, 2008
45 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 4 | 3:30 AM CDT | EF0 | Randolph, IL | 0.6 | 50 | |||
| June 4 | 3:48 AM CDT | EF0 | Randolph, IL | 1.5 | 50 | |||
| June 4 | 3:49 AM CDT | EF0 | Randolph, IL | 0.7 | 25 | |||
| June 4 | 7:13 AM EDT | EF0 | Greene, IN | 0.1 | 50 | |||
| June 4 | 7:50 AM EDT | EF0 | Hamilton, OH | 1.9 | 50 | $40,000 | ||
| June 4 | 1:25 PM EDT | EF1 | Clarke, VA | 0.5 | 100 | $20,000 | ||
| June 4 | 2:19 PM EDT | EF0 | Fauquier, VA | 4.0 | 150 | $15,000 | ||
| June 4 | 2:35 PM EDT | EF0 | Loudoun, VA | 5.4 | 150 | $15,000 | ||
| June 4 | 3:18 PM EDT | EF0 | Frederick, VA | 0.5 | 100 | $8,000 | ||
| June 4 | 3:20 PM EDT | EF0 | Montgomery, MD | 0.3 | 50 | $2,000 | ||
| June 4 | 3:40 PM EDT | EF0 | Calvert, MD | 1.6 | 75 | $400,000 | ||
| June 4 | 4:12 PM EDT | EF0 | Caroline, MD | 2.2 | 50 | $300,000 | ||
| June 4 | 2:29 PM MDT | EF0 | Washington, CO | 0.1 | 50 | |||
| June 4 | 3:01 PM MDT | EF0 | Yuma, CO | 0.7 | 25 | |||
| June 4 | 3:04 PM MDT | EF0 | Adams, CO | 0.1 | 50 | |||
| June 4 | 4:53 PM CDT | EF0 | Howard, NE | 3.6 | 25 | $50,000 | ||
| June 4 | 6:00 PM EDT | EF0 | Dearborn, IN | 0.7 | 50 | $30,000 | ||
| June 4 | 6:20 PM EDT | EF0 | Pendleton, KY | 0.2 | 25 | $60,000 | ||
| June 4 | 4:49 PM MDT | EF1 | Chase, NE | 0.9 | 30 | $95,000 | ||
| June 4 | 6:04 PM CDT | EF1 | Mills, IA | 4.8 | 220 | |||
| June 4 | 5:08 PM MDT | EF1 | Chase, NE | 0.1 | 20 | $30,000 | ||
| June 4 | 7:15 PM EDT | EF0 | Culpeper, VA | 4.0 | 100 | $15,000 | ||
| June 4 | 7:27 PM EDT | EF1 | Stafford, VA | 9.6 | 100 | $50,000 | ||
| June 4 | 7:35 PM EDT | EF1 | Stafford, VA | 1.0 | 100 | $20,000 | ||
| June 4 | 6:50 PM CDT | EF1 | Mills, IA | 5.1 | 440 | |||
| June 4 | 5:53 PM MDT | EF0 | Chase, NE | 0.1 | 20 | |||
| June 4 | 7:04 PM CDT | EF0 | Union, IA | 0.9 | 50 | |||
| June 4 | 7:10 PM CDT | EF0 | Hayes, NE | 0.1 | 20 | |||
| June 4 | 7:25 PM CDT | EF1 | Seward, NE | 5.6 | 440 | |||
| June 4 | 6:26 PM MDT | EF0 | Yuma, CO | 0.5 | 25 | |||
| June 4 | 7:44 PM CDT | EF1 | Butler, NE | 3.8 | 440 | |||
| June 4 | 7:45 PM CDT | EF1 | Livingston, IL | 3.4 | 200 | $40,000 | ||
| June 4 | 8:00 PM CDT | EF1 | Butler, NE | 5.5 | 220 | |||
| June 4 | 8:13 PM CDT | EF0 | Adams, IA | 2.3 | 75 | |||
| June 4 | 8:18 PM CDT | EF0 | Tazewell, IL | 1.5 | 30 | |||
| June 4 | 8:24 PM CDT | EF0 | Tazewell, IL | 6.1 | 150 | |||
| June 4 | 8:24 PM CDT | EF1 | Adams, IA | 9.5 | 150 | $15,000 | ||
| June 4 | 8:37 PM CDT | EF1 | Saunders, NE | 6.5 | 880 | |||
| June 4 | 8:55 PM CDT | EF1 | Saunders, NE | 4.9 | 440 | |||
| June 4 | 8:58 PM CDT | EF1 | Adams, IA | 5.6 | 150 | $25,000 | ||
| June 4 | 9:18 PM CDT | EF0 | Union, IA | 1.1 | 75 | $5,000 | ||
| June 4 | 9:37 PM CDT | EF1 | Union, IA | 3.9 | 150 | $50,000 | ||
| June 4 | 9:58 PM CDT | EF1 | Union, IA | 10.9 | 100 | $5,000 | ||
| June 4 | 11:23 PM CDT | EF0 | Phelps, NE | 0.1 | 25 | |||
| June 4 | 11:28 PM CDT | EF0 | Gosper, NE | 0.1 | 25 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.